It is currently Wed Aug 16, 2017 7:59 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Tue Mar 29, 2011 4:42 am 
Offline
New Poster
New Poster

Joined: Tue Mar 29, 2011 4:09 am
Posts: 1
So, I know that a lot of folks here have been on Sub for a long time now, and a lot of you guys started off with a serious addiction to a hardcore opiate such as Oxy, Morphine, Heroin, etc., but my situation is a bit different, and I'm VERY much ready to be done with Suboxone. Here's the breakdown:

a) The first time I got a taste for opiates was with methadone. I started at 5 mg/day for a couple weeks, and after a month or two (sorry I can't be more specific on time lines), I was taking 20-25 mg/day. I knew that I was addicted, and I didn't want to stay that way. I came up with what seemed like a ridiculous scheme, and it was ridiculous, but it kind of worked. The scheme was to switch to a different opiate, something with a less drawn-out withdrawal, in order to avoid having to deal with months of crap that I had heard about with methadone.

b) I started doing Oxycontin because it became easily available for me. I was 20 at the time. I quickly got up to 80 mg/day, and that was where I stayed for about 4-5 months. Then, it was time for me to move to a new city (for college, actually), and I knew the day had come when it was time. For some reason, I wasn't very scared. I moved up to where I live now, and on my 21st birthday on January 9th, 2010, the day after I got here, I had one last meal with my dad before he left, and then I did my last OC. The time had come.

c) I suffered pretty bad for about seven days, and that was it. It was over. It sucked pretty bad, and there was a night or two where I had a bit of trouble sleeping, but nothing like some of the nightmares I've read about. Basically, I got over it relatively easily and felt WONDERFUL. I stayed that way for a while, probably 4 months. Then, a guy I knew had some Dilaudid, and I wanted the feeling "one more time". :roll: So, of course, I did Dilaudid for awhile, and then that connection ended.

d) Here's a weird part (and very dumb on my part). I was almost done with the withdrawal from the Dilaudid (about 6 days into it and feeling good), when a friend of mine with Subs just happened to be around. For some STUPID reason, I got a couple of quarters from him (2 mg a piece). So that is where my Sub habit began. This was sometime in May. So I have now been on 2 mg/day for about 10 months.

So now, I'm ready to be done with it. To be clear, I have maintained this habit all this time entirely from getting these pills illegally, and that is part of the complicating factor. I am moving on to a new part of my life soon, moving to a different town (not that far away, but I don't want this weight on my shoulders). I will be moving to this town to complete my degree at a school that has the program I want. There is almost no likelihood that this supply will ever go away, but the guy who gets it for me is my friend, and he doesn't want me on it.

I guess what I'm wondering here is, do you guys think that the fact that I have done opiates somewhat sparingly for the most part, especially compared to some of the more extreme cases, will make this any different for me? I mean, I know it's different for everyone or whatever, but to me, it's a positive sign that I have easily detoxed 1 and 3/4 times from opiates, and it didn't take long either time. This makes me think that if I wean off Sub at a reasonable rate and jump off, I will be alright for the most part. I would love to hear what others have to say about my situation, and as much as I think reading about all this can just make the anxiety worse, it can certainly help in some ways too. So yeah, tell me what you think.

Sorry to write such an essay, but this is something that's driving me nuts. I'm tired of paying for these things (I pay what he pays, but he has no insurance), and I'm tired of being a slave to them. I don't want to get my parents involved and find a doctor and all that and potentially be on this stuff forever. Also, I could lose my parents' trust, and I have worked quite hard to regain it for a very large portion of my youth, so that would be horrible. I have a psychiatrist who prescribes me 2.5 mg/day of Klonopin, but I doubt she's licensed to dispense Sub, and plus she's a family friend and I wouldn't want her involved with this. So yeah, I'm trying to kick Suboxone, and I'm not even legally taking it. And I'm mostly just looking for some opinions. Are my previous easy experiences with detoxing a good sign as far as getting off Sub, or is it just a completely different thing?

All responses are appreciated!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 29, 2011 7:36 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
As I'm sure you probably know, it's quite hard to say how you'll respond when you stop taking them. If I were you, I'd be prepared to do a slow taper and go as low as possible. Doing it this way will greatly reduce the chances of feeling both the acute and post acute withdrawals. At the low doses you are on, you could switch over to the liquid taper plan (there's a "sticky" about it under the "stopping suboxone" category). Or you could try doing 2 mg one day and 1 mg the next. After a week or two, you'd basically be at 1.5 without feeling much of anything. A lot of people swear by that method. Generally speaking, the lower you go the less discomfort you'll have when you "jump". If you try to do it too fast, you'll have much more discomfort - and is it really worth it just to get off them faster? The people who have been the most successful and have had the least amount of w/d symptoms are the ones who took it quite slowly.

Good luck and let us know how it goes. I hope this helps.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 29, 2011 9:03 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
2mg per day for 10 months really isn't too bad. 2mg is a low dose. You should be able to taper down without too much discomfort. I would try reducing by 10% - 25% every week or so. Try it, listen to your body and keep posting!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group